Hail, Madison
- When
- May 12, 4:54 PM EST
- Where
- Madison County, Georgetown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.767, -75.717
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 12, 2:16 PM EST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 316 PM EDT FRI MAY 12 2006 .SHORT TERM (TNGT - SUNDAY)... DRY SLOT HAS HELD TOUGH THRU THE DAY AND HAS EVEN SUPPRESSED SOME OF THE CU THAT TRIED TO FRM. SOME SHWRS FRMG OVER THE WRN CATS AND INTO THE WRN MOHAWK VLY ALNG THE BNDRY FRMD FROM THE HTG AND THE OVC SKIES TO THE EAST. MOS OUTPUT HAS AT LEAST CHANCE POPS OVER MUCH OF THE FCST AREA OVRNGT DESPITE THE LACK OF ANY REAL FRCG FOR PCPN... AND THE CONT PERSISTENT DRY SLOT OVER CNTRL NY AND NE PA. WILL GO WITH HIER POPS OVER THE ERN ZONES EARLY TO HANDLE THE DIURNAL SHWRS...AND JUST A GENERIC LOW CHANCE OVRNGT ALL AREAS. CLD FCST DFCLT TOO AS MOST OF THE CLDS OVER THE AREA ATTM ARE SIMPLY FRCD BY HTG. MODEL SNDGG OVRNGT ARE QUITE DRY. WLD XPCT DAYTIME CLDS TO DISSAPATE AFTER DARK...WITH SOME ST/SC PSBL LATE AS THE WINDS DECPL AND LOW LVL MOISTURE RISES TO THE LOW INV. SAT ALMOST LOOKS LIKE A REPEAT AS THE FCST AREA REMAINS BETWEEN THE LARGE MOISTURE PLUME FEEDER OVER WRN NEW ENG AND THE CLDS AND MOISTURE ASSOCIATED WITH THE UPPER LOW TO THE SW. WITH HTG...MODEL SNDGS BECOME SOMEWHAT UNSTABLE WITH CAPES IN THE 700J/KG TO 800J/KG IN THE LATE AFTN. WILL CONT WITH LOW CHANE POPS TMRW AND ADD SCT AFTN TRWS. VERY LTL CHG FOR SAT NGT AS THE DIURNAL CLDS WANE AND LTL FRCG REMAINS FOR SHWRS. SUN EVEN LOOKS MORE STABLE AS SOME MID LVL WRMG CAPS THE SNDG. SO...ONCE AGAIN WE MAY GET A DECENT AMT OF SUN ON SUNDAY. FLWD BLENDED MOS GUID CLOESLY FOR TEMPS IN THE THIS FCST. MORFORD && .AVIATION (12/18Z - 13/18Z)... AT SYR, A BKN DECK AROUND 035 FT WILL PERSIST THROUGH THE PERIOD WITH EASTERLY WINDS LESS THAN 10 KNOTS. AT UCA, MVFR CONDITIONS WILL PERSIST DUE TO CIGS. OCCASIONAL SHOWERS WILL CONTINUE THROUGH LATE AFTERNOON. EASTERLY WINDS WILL CONTINUE AROUND 10 KNOTS WITH GUSTS TO 20 KNOTS DURING THE DAYLIGHT HOURS. FOR THE REMAINDER OF TAF SITES, SCT/BKN CLOUDS AROUND 035 FT WILL PERSIST THROUGH THE OVERNIGHT PERIOD WITH CLOUDS MORE SCATTERED AFTER SUNSET. TOWARD MORNING MVFR FOG AND CIGS ARE POSSIBLE BTW 10Z-13Z. AFTER 14Z, SKIES WILL BE BKN AROUND 040 FT. EXPECT SOUTHEAST WINDS LESS THAN 10 KNOTS WITH LIGHT AND VARIABLE WINDS OVERNIGHT. RRM && .LONG TERM (SUN NGT - FRI)... EXTENDED DOMINATED BY SLOW MOVING UPPER LEVEL LOW WHICH WILL GRADUALLY MOVE FROM THE OHIO VALLEY NORTHWARD THROUGH NYS THEN LIFT NORTHEAST INTO NEW ENGLAND/SOUTHERN QUEBEC BY WEDNESDAY. WILL INCLUDE CHC POPS THROUGH THE PERIOD WITH MOST WIDESPREAD ACTIVITY POSSIBLE MONDAY AND TUESDAY. A SECONDARY UPPER LEVEL TROF AND ASSOCIATED SFC TROF SWINGS THROUGH ON THURSDAY/THURSDAY NIGHT. THIS FEATURE REINFORCING THE UPPER LEVEL TROF OVER THE ERN CONUS WITH CHC POPS CONTINUING INTO FRIDAY. RRM && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 346 AM EDT FRI MAY 12 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 346 AM EDT FRI MAY 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE WEATHER SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...HOWEVER SPOTTERS ARE ASKED TO FORWARD RAIN TOTALS TO THE NATIONAL WEATHER SERVICE VIA THE TOLL FREE SPOTTER NUMBER...OR E-MAIL AT BGM.STORMREPORT@NOAA.GOV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 428 PM EDT FRI MAY 12 2006 NYZ056-PAZ039-122115- BROOME NY-SUSQUEHANNA PA- 428 PM EDT FRI MAY 12 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SUSQUEHANNA..AND MOVING NORTHWEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HICKORY GROVE AT 435 PM EDT... GREAT BEND AND HALLSTEAD AT 450 PM EDT... KIRKWOOD AT 510 PM EDT... CONKLIN AND BINGHAMTON AT 515 PM EDT... IF YOU ARE IN THE PATH OF THIS STORM SEEK SHELTER IMMEDIATELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 437 PM EDT FRI MAY 12 2006 NYZ056-PAZ039-122115- BROOME NY-SUSQUEHANNA PA- 437 PM EDT FRI MAY 12 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GREAT BEND..AND MOVING NORTHWEST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WINDSOR AT 445 PM EDT... EAST WINDSOR AT 450 PM EDT... KIRKWOOD AND CONKLIN AT 500 PM EDT... SANITARIA SPGS AND PORT CRANE AT 515 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 502 PM EDT FRI MAY 12 2006 NYZ036-122200- MADISON NY- 502 PM EDT FRI MAY 12 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SOUTH LEBANON...AND MOVING NORTHWEST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... EATON AND PIERCEVILLE AT 510 PM EDT... WEST EATON AT 515 PM EDT... SHEDS AT 520 PM EDT... ERIEVILLE AND MORRISVILLE AT 525 PM EDT... NELSON AND PETERBORO AT 540 PM EDT... CAZENOVIA AT 555 PM EDT... PERRYVILLE AND CHITTENANGO AT 600 PM EDT... PADAVONA
The Binghamton radar (KBGM), 67 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505037, 5505038, 5505039, 5505040.